Winter Weather, Waterville Plateau
- When
- December 1, 12:01 AM PST to December 2, 4:00 AM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
A warm front moved across eastern Washington during the night of December 1st and into the early morning hours of the 2nd. A light mix of precipitation fell across this region and caused more than a dozen auto accidents in and near the town of Moses Lake.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A warm front moved across eastern Washington during the night of December 1st and into the early morning hours of the 2nd. A light mix of precipitation fell across this region and caused more than a dozen auto accidents in and near the town of Moses Lake. There were over 100 auto accidents as well across Grant and Douglas counties, and near the town of Wenachee. All of the auto accidents in eastern Washington were not serious and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 30, 9:48 PM PST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
948 PM PST WED NOV 30 2005
.SYNOPSIS...AN ACTIVE WINTRY PATTERN WILL PREVAIL OVER THE INLAND
NORTHWEST INTO THE WEEKEND WITH COOL TEMPERATURES AND PERIODS OF
SNOW.
&&
.DISCUSSION...
UPDATED THE FORECAST TO REDUCE THE SNOW SHOWERS IN THE IDAHO
PANHANDLE. RADAR SHOWS THE BULK OF THE SHOWER ACTIVITY HAS SHIFTED
EAST INTO MT. MEANWHILE...STRATUS AND FOG HAS DEVELOPED IN THE
VALLEYS AND PORTIONS OF THE BASIN THAT RECEIVED THE SNOW IN THE
PAST 24HOURS AND WILL LINGER THROUGH MUCH OF THE NIGHT...HELPING
TO HOLD TEMPS FROM DROPPING TOO FAST. HIGH LEVEL CLOUDS SPREADING
IN FROM THE SW WITH ADVANCING STORM SYSTEM. EXPECT SNOW TO ARRIVE
AFTER 18Z THURS IN MOST ZONES. CURRENT HIGHLIGHTS ON TRACK. RFOX.
&&
.AVIATION...MVFR AND AREAS OF IFR CIGS/VSBYS WITH FOG WILL PLAGUE
THE LOW LANDS ALONG AND NORTH OF A KEAT-KMWH-KGEG LINE THRU 12Z-
15Z...THEN EXPECT GRADUAL IMPROVEMENTS MAINLY IN VBSYS. IFR
CIGS/VSBYS WITH SNOW WILL SPREAD FROM SW TO NE ACROSS THE REGION
FROM 16Z-20Z. BREEZY NE WINDS UP TO 20KT WILL BE FOUND FROM KGEG-
KCOE. THE SNOW WILL TAPER OFF SOUTH OF A LINE FROM KEAT-KLWS BY
00Z FOLLOWED BY INCREASED WESTERLY WINDS. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 23 31 27 31 22 31 / 10 100 100 40 40 30
COEUR DALENE 22 32 27 32 22 32 / 10 100 100 40 40 40
PULLMAN 25 33 27 33 25 33 / 10 100 70 30 50 50
LEWISTON 29 39 31 38 27 37 / 10 100 50 40 60 30
COLVILLE 18 29 24 32 23 30 / 10 100 100 50 60 50
SANDPOINT 19 31 26 29 21 29 / 10 100 100 60 60 60
KELLOGG 23 32 26 31 25 31 / 20 100 100 50 50 50
MOSES LAKE 23 32 26 35 23 35 / 0 100 70 30 30 20
WENATCHEE 20 29 25 33 23 34 / 0 100 60 30 30 20
OMAK 22 29 23 30 20 31 / 0 100 100 30 40 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 1 PM THURSDAY TO MIDNIGHT FRIDAY FOR
NORTHERN PANHANDLE...COEUR DALENE AREA...CENTRAL PANHANDLE
MOUNTAINS.
WINTER WEATHER ADVISORY FROM 10 AM TO 6 PM THURSDAY FOR IDAHO
PALOUSE.
WA...WINTER WEATHER ADVISORY FROM 10 AM TO 6 PM THURSDAY FOR
WASHINGTON PALOUSE.
HEAVY SNOW WARNING FROM 10 AM TO 6 PM THURSDAY FOR MOSES LAKE
AREA...UPPER COLUMBIA BASIN...WENATCHEE AREA...WATERVILLE
PLATEAU.
WINTER STORM WARNING FROM 1 PM THURSDAY TO MIDNIGHT FRIDAY FOR
SPOKANE AREA...NORTHEAST MOUNTAINS.
SNOW ADVISORY FROM 1 PM TO 8 PM THURSDAY FOR OKANOGAN HIGHLANDS...
OKANOGAN VALLEY.
SNOW ADVISORY FROM 10 AM TO 6 PM THURSDAY FOR EAST SLOPES
NORTHERN CASCADES.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 240 PM PST WED NOV 30 2005 IDZ001>004-WAZ033>038-041>044-011400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 240 PM PST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TONIGHT THE THREAT OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VARIOUS WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR PORTIONS OF EASTERN WASHINGTON FOR THURSDAY AND THURSDAY EVENING. PLEASE REFER TO THE LATEST FORECAST FOR DETAILS.
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482824, 5482825, 5482826, 5482827.